Carbamazepine hypersensitivity syndrome [TURKDERM]
TURKDERM. 2002; 36(2): 125-128

Carbamazepine hypersensitivity syndrome

Esen Özkaya Bayazıt1, Cahide Nar1

Background and design: Drug hypersensitivity syndrome is characterized by fever, lymphadenopathy, skin rash and internal organ involvement. Various drugs may cause this type of adverse drug reaction but it is mainly associated with the aromatic antiepileptic drugs carbamazepine, phenytoin, phenobarbital, and primidone. The incidence is approximately 1 in 3000 exposures, and it usually starts between 1 week and 3 months after initiation of therapy. It is a potentially fatal reaction mainly as a result of internal manifestations, such as hepatic, renal or bone marrow involvement. Skin rash can range from maculopapular / morbilliform eruption to exfoliative dermatitis or toxic epidermal necrolysis. The syndrome can mimic infectious, neoplastic or connective tissue disorders. We herein present a case of carbamazepine-induced drug hypersensitivity syndrome who developed fever, lymphadenopathy, exfoliative dermatitis, and hepatitis 50 days after initiation of therapy. The reaction worsened even after cessation of arbamazepine therapy therefore methylprednisolone 40 mg/day i.m. was started, and an improvement could be achieved within one month. In conclusion, this rare but severe drug reaction should always be considered in the differential diagnosis of any skin eruption that would occur in patients receiving antiepileptic drugs.

Keywords: Carbamazepine, hypersensitivity syndrome, drug reaction, anticonvulsant.


Karbamazepine bağlı ilaç hipersensitivite sendromu

Esen Özkaya Bayazıt1, Cahide Nar1
İstanbul Üniversitesi Tıp Fakültesi Deri ve Zührevi Hastalıklar Anabilim Dalı

İlaç hipersensitivite sendromu (İHS), bazı ilaçların kullanımı sırasında ortaya çıkan ateş, lenfadenopati, deri lezyonları ve iç organ tutulumu ile karakterize bir tablodur. Karbamazepin gibi aromatik yapıdaki antiepileptikler önemli sebepleri arasındadır. Antiepileptik kullananların ortalama 3000'de 1'inde yaklaşık 1 hafta - 3 ay içinde ortaya çıkar. Hepatik, renal, hematolojik tutulum başta olmak üzere çeşitli iç organ tutulumları nedeniyle mortalitesi yüksektir. Deri lezyonları ön planda makülopapüler / morbiliform tiptedir, ancak eksfoliatif dermatit, hatta toksik epidermal nekroliz tarzında olabilir. Tablo infeksiyonlar, konnektif doku hastalıkları ve malinitelerle ayırıcı tanıya girer. Bu yazıda karbamazepin tedavisinin 50. gününde başlayan ateş, lenfadenopati, eksfolyatif dermatit ve karaciğer tutulumu ile karakterize bir ilaç hipersensitivite sendromu olgusu sunulmaktadır. Karbamazepin kesilmesine rağmen gerilemeyen tablo erken dönemde başlanan 40 mg/gün metilprednizolon i.m. tedavisine çok iyi cevap vererek 1 ay içinde tamamen gerilemiştir. Sonuç olarak, bu nadir ama ciddi reaksiyon, özellikle antiepileptik kullanan hastalarda gelişen deri lezyonlarının ayırıcı tanısında mutlaka akla gelmelidir.

Anahtar Kelimeler: Karbamazepin, hipersensitivite sendromu, ilaç reaksiyonu, antiepileptik.


Esen Özkaya Bayazıt, Cahide Nar. Carbamazepine hypersensitivity syndrome. TURKDERM. 2002; 36(2): 125-128


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar